Maine, 2006

Flood in Maine, February 5 to 6, 2006

February 5 to 6, 2006 · NWS CAR · 1 event in 1 county or zone

Low pressure tracking north across Maine brought heavy rain to the region. 00 inches were reported across much of Piscataquis county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Low pressure tracking north across Maine brought heavy rain to the region. Rainfall totals of between 1.00 and 2.00 inches were reported across much of Piscataquis county. The combination of rain and melting snow contributed to rising water levels on area rivers and streams...which in some cases overflowed their banks. Route 16 was closed in the vicinity of Kingsbury when the Kingsbury Stream overflowed on to the road. The Pleasant River road was closed in the vicinity of Milo when the Pleasant River overflowed on to the road. Several other brooks and streams also overflowed their banks.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Feb 5, 1:58 PM EST, 52 minutes earlier.

Area forecast discussion, Feb 5, 1:58 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
158 PM EST SUN FEB 5 2006

.SYNOPSIS...AN OCCLUDED FRONT WILL CROSS THE REGION FROM SOUTHWEST TO
NORTHEAST BY THIS EVENING BRINGING STEADY RAIN TO AN END ACROSS THE
ENTIRE AREA. LOW PRESSURE IS EXPECTED TO DRIFT SLOWLY NORTH INTO LABRADOR
WHICH WILL KEEP PLENTY OF CLOUDS AND POSSIBLE SNOW SHOWERS ESPECIALLY
ACROSS NORTHERN MAINE INTO MID WEEK.

&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
AN OCCLUDED FRONT WILL CROSS THE REGION THIS EVENING. EXPECT
SHOWERS TO GRADUALLY DIMINISH FROM SOUTHWEST TO NORTHEAST WITH THE
PASSAGE OF THE FRONT. OTHERWISE EXPECT A LULL IN THE SHOWER
ACTIVITY OVERNIGHT. A SECONDARY COLD FRONT/TROF WILL THEN APPROACH
THE REGION LATE TONIGHT AND THEN MOVE ACROSS DURING MONDAY.
DECIDED TO GO LIKELY POPS ACROSS NORTHWEST ZONES ON MONDAY WITH
UPPER LOW DRIFTING ACROSS QUEBEC AND FORECAST SOUNDINGS SHOWING
STEEPENING LAPSE RATES. ALSO NOTED SOME SMALL CAPE AS WELL THUS
THINK THERE COULD BE A PRETTY GOOD BURST OF SNOW ACROSS THE
NORTHERN ZONES WITH THE PASSAGE OF THIS FEATURE. THIS WILL ALSO
MARK THE RETURN OF MUCH COLDER AIR TO THE REGION MONDAY NIGHT AND
TUESDAY WITH SOME LINGERING CAA SNOW SHOWERS OR FLURRIES MAINLY
ACROSS THE NORTHERN SECTIONS THROUGH TUESDAY.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
LONGER RANGE MODELS CONT TO INDICATE SEVERAL WEAK S/WVS IN A WNW
FLOW REGIME WHICH WILL GIVE CLDS...FLURRIES AND SN SHWRS TO MSLY
NRN PTNS OF THE REGION THRU WED. AFT BREIF BREAK WED NGT...ANOTHER
CLIPPER S/WV WILL INFLUENCE MSLY NRN PTNS OF THE FA THU. PERHAPS
THE NEXT SIGNIFICANT SN EVENT WILL NOT BE TIL LATE NEXT
WEEKEND...WHEN SOME SORT OF COASTAL LOW WILL BE MOVING NE JUST OFF
THE NEW ENG COAST. WENT WITH CHC SN POPS FOR CNTRL/DOWNEAST AREAS
WITH THIS SYSTEM GIVEN HOW FAR OUT IN TIME THIS EVENT IS.

OTHERWISE...WENT WITH A BLEND OF HPC/06Z GFS DATA FOR FCST
PARAMETERS IN THE LONG RANGE...XCPT USED AN HPC/GFS ENSBLEND FOR
HI/LOW TEMPS.

&&

.AVIATION...
IFR CONDITIONS SHOULD IMPROVE TO MVFR/VFR CONDITIONS SW TO NE
ACROSS THE FA THIS EVE INTO THE LATE NGT HRS. MVFR CIGS WILL LAST
THE LONGEST ACROSS CAR/PQI BEFORE RISING TO VFR MON MORN.

&&

.MARINE...
WILL CONT WITH GALE WARNING FOR WRLY WINDS BEHIND THE OCCLUDDED
FRONT TONIGHT INTO MON...BEFORE SUBSIDING TO SCA CONDITONS BY MON NGT.

IN THE LONGE TERM...NO HEADLINES GREATER THAN SCA ANTICIPATED IN
THE LONG TERM ATTM.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
MARINE...GALE WARNING FOR ANZ050 UNTIL 5 PM MONDAY.

&&

SHORT TERM/MARINE...DUDA
LONG TERM/MARINE...VJN
AVIATION...SMF
Hazardous weather outlook, Feb 5, 4:15 AM EST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
415 AM EST SUN FEB 5 2006

ANZ050-MEZ001>006-010-011-015>017-029>032-060915-
COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
415 AM EST SUN FEB 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR NORTHERN AROOSTOOK
COUNTY FOR A MIXTURE OF FREEZING RAIN AND SLEET THROUGH MID MORNING.
PLEASE REFER TO THE LATEST PRODUCT /PWMWSWCAR/ FOR SPECIFIC
DETAILS.

ALSO A WIND ADVISORY REMAINS IN EFFECT FOR COASTAL HANCOCK AND
WASHINGTON COUNTIES THROUGH THIS MORNING. PLEASE REFER TO THE
LATEST PRODUCT /PWMNPWCAR/ FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY ICE ACCUMULATION RECEIVED ACROSS
NORTHERN AROOSTOOK COUNTY AND STRONG WINDS AFFECTING COASTAL
HANCOCK AND WASHINGTON COUNTIES.

FITZSIMMONS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Piscataquis

When
February 5, 2:50 PM EST to February 6, 10:00 AM EST
Where
Piscataquis County, Milo
Reported by
LAW ENFORCEMENT
Coordinates
45.250, -68.983

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2006Every state in 2006This day in weather historyWarnings in Maine, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492451.